Alert archive / Ohio / Tornado Warnings in 2023

Tornado Warning 26, NWS Cleveland, OH

August 23, 2023Erie County, Huron County, Ohio

NWS Cleveland, OH issued this tornado warning at Aug 23, 2023, 11:12 PM EDT for Erie County, Huron County, Ohio. It was in force for 33 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 23, 2023, 11:12 PM EDT (03:12 UTC)
Expired
Aug 23, 2023, 11:45 PM EDT
In force
33 min
Issued by
NWS Cleveland, OH
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.0 in

Counties Erie County, OH, Huron County, OH

The radar

The Cleveland radar (KCLE), 78 km from the middle of the area, began a volume at 03:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 23, 11:27 PM EDTTSTM WND DMG3 E Bellevue, OHLarge tree down across road.
Aug 23, 11:27 PM EDTTSTM WND DMG3 E Bellevue, OHLarge tree down across road.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Detroit, MI (KDTX), launched 00:00Z, 3.2 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 00:00Z on 2023-08-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2452 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 00:00Z on 2023-08-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 315 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2452 J/kg
Mixed-layer CIN
-91 J/kg
Mixed-layer LCL
741 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
315 m²/s²
0-3 km storm-relative helicity
460 m²/s²
Significant tornado parameter
0.0
Supercell composite
20.6

Open this sounding in Storm Lab

The text

As transmitted.

597 
WFUS51 KCLE 240312
TORCLE
OHC043-077-240345-
/O.NEW.KCLE.TO.W.0026.230824T0312Z-230824T0345Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Cleveland OH
1112 PM EDT Wed Aug 23 2023

The National Weather Service in Cleveland has issued a

* Tornado Warning for...
  Northwestern Huron County in north central Ohio...
  Erie County in north central Ohio...

* Until 1145 PM EDT.
    
* At 1111 PM EDT, a severe thunderstorm capable of producing a 
  tornado was located near Parkertown, or 7 miles southwest of 
  Sandusky, moving south at 15 mph.

  HAZARD...Tornado and quarter size hail.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Bellevue around 1130 PM EDT.

Other locations impacted by this tornadic thunderstorm include
Bloomingville and Monroeville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4138 8284 4138 8269 4123 8270 4123 8284
TIME...MOT...LOC 0311Z 014DEG 13KT 4134 8277 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN

$$

Sullivan
3 follow-up statements
311 
WWUS51 KCLE 240321
SVSCLE

Severe Weather Statement
National Weather Service Cleveland OH
1121 PM EDT Wed Aug 23 2023

OHC043-077-240345-
/O.CON.KCLE.TO.W.0026.000000T0000Z-230824T0345Z/
Huron OH-Erie OH-
1121 PM EDT Wed Aug 23 2023

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1145 PM EDT FOR
NORTHWESTERN HURON AND ERIE COUNTIES...
    
At 1120 PM EDT, a severe thunderstorm capable of producing a tornado 
was located between Bellevue and Kimball, or 9 miles northwest of 
Norwalk, moving south at 15 mph.

HAZARD...Tornado and quarter size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Bellevue around 1130 PM EDT.

Other locations impacted by this tornadic thunderstorm include
Monroeville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4132 8281 4132 8271 4123 8270 4123 8284
      4129 8284
TIME...MOT...LOC 0320Z 014DEG 12KT 4130 8277 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN

$$

Sullivan
193 
WWUS51 KCLE 240331
SVSCLE

Severe Weather Statement
National Weather Service Cleveland OH
1131 PM EDT Wed Aug 23 2023

OHC043-240340-
/O.CAN.KCLE.TO.W.0026.000000T0000Z-230824T0345Z/
Erie OH-
1131 PM EDT Wed Aug 23 2023

...THE TORNADO WARNING FOR ERIE COUNTY IS CANCELLED...
    
The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been cancelled.

LAT...LON 4127 8284 4129 8276 4129 8271 4128 8271
      4123 8270 4123 8284
TIME...MOT...LOC 0330Z 017DEG 14KT 4126 8278 

$$

OHC077-240345-
/O.CON.KCLE.TO.W.0026.000000T0000Z-230824T0345Z/
Huron OH-
1131 PM EDT Wed Aug 23 2023

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1145 PM EDT FOR
NORTHWESTERN HURON COUNTY...
    
At 1130 PM EDT, a severe thunderstorm capable of producing a tornado 
was located 4 miles east of Bellevue, or 9 miles west of Norwalk, 
moving south at 15 mph.

HAZARD...Tornado and quarter size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornadic thunderstorm will remain over mainly rural areas of
northwestern Huron County, including the following locations...
Monroeville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4127 8284 4129 8276 4129 8271 4128 8271
      4123 8270 4123 8284
TIME...MOT...LOC 0330Z 017DEG 14KT 4126 8278 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN

$$

Sullivan
654 
WWUS51 KCLE 240339
SVSCLE

Severe Weather Statement
National Weather Service Cleveland OH
1139 PM EDT Wed Aug 23 2023

OHC077-240348-
/O.EXP.KCLE.TO.W.0026.000000T0000Z-230824T0345Z/
Huron OH-
1139 PM EDT Wed Aug 23 2023

...THE TORNADO WARNING FOR NORTHWESTERN HURON COUNTY WILL EXPIRE AT
1145 PM EDT...
                
The storm which prompted the warning no longer appears capable of 
producing a tornado. Therefore, the warning will be allowed to 
expire.  However gusty winds and heavy rain are still possible with 
this thunderstorm.

Remember, a Severe Thunderstorm Warning still remains in effect for
Huron County. 

LAT...LON 4127 8284 4129 8276 4129 8271 4128 8271
      4123 8270 4123 8284
TIME...MOT...LOC 0338Z 014DEG 13KT 4123 8279 

$$

Sullivan

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this tornado warning went out at Aug 23, 9:50 PM EDT, 1 hour 22 minutes earlier.

Area forecast discussion, Aug 23, 9:50 PM EDT, 1 hour 22 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
950 PM EDT Wed Aug 23 2023

.SYNOPSIS...
A warm front will lift north through the area into this evening
before becoming stationary. A series of low pressure waves will
move east along the front tonight through Thursday before the
front pushes south as a cold front by Friday. A secondary cold
front will push south across the area Saturday before high
pressure returns Sunday into Monday.

&&

.NEAR TERM /THROUGH THURSDAY NIGHT/...
930 pm update...
We will keep this late evening forecast update quick due to
ongoing significant flash flooding occurring across the area.
We have expanded the Flood Watch again to included a few more
counties like Stark, Wayne, and Ashland. PW values are currently
up to 2.1 inches over north central Ohio and the western basin
of Lake Erie. Deep convection continues to back build across the
central and western basin of Lake Erie into northeast and north
central Ohio this evening. We have update rainfall totals
expected of 2 to 5 inches with isolated higher amounts possible
tonight.

700 pm update...
We have expanded the Flood Watch to include the counties around
the Cleveland metro area for tonight. We have been watching
radar trends showing the convection slowly making a drift
southwestward as the train of convection continues to backbuild
over Lake Erie into southern Ontario. It is shaping up to be a
busy evening and night with flash flooding potential increasing.

Previous discussion...
Will keep the discussion succinct with ongoing convection, but
will highlight the main concerns over the next 36 hours.

Excessive heat watch remains in effect and was expanded a tier
of counties eastward. Confidence is still too low for
warning/advisory decisions given the potential for convection
early Thursday keeping temperatures cooler. Most confident in
the I-75 corridor potentially reaching warning criteria with 107
to 110 degree heat indices Thursday afternoon. Much more
uncertain eastward, but will have a better idea on where to put
the warning/advisory once the convection manifests overnight.

Ongoing thunderstorms are pushing south through the area late
this afternoon/early this evening. Storms have been
strong/borderline severe along a strong instability gradient to
the west with a pocket of 30-40 kt effective bulk shear. This
should push south of the area over the next hour or two.

Very concerned for training thunderstorms with heavy rainfall
tonight somewhere across far northeast Ohio/northwest PA. Have
hoisted a Flood Watch for flash flooding to highlight this
potential. Uncertainty remains with the exact details/location
of the heavy rainfall axis, however the synoptic setup is very
favorable for flash flooding with northerly upper flow, an
increasing westerly low level jet normal to the surface warm
front/upper flow, strong moisture advection into the boundary,
and PWATs in the 99th percentile focused on this area. The main
concern for training, efficient thunderstorms is generally after
03Z through 12Z with the strengthening LLJ, however convection
is already lining up downstream of Lake Huron over southwest
Ontario, which looks focused to impact far NE OH/NW PA this
evening. Rainfall rate of at least 1 to 2 inches are expected
with higher rates possible, so thunderstorms that train over any
given area for a length of time have the potential to produces
prolific rainfall amounts with a high potential for flash
flooding to develop. Severe thunderstorms cannot be ruled out
either with 40 kts of effective bulk shear, and instability
building eastward, although much of the activity will be
elevated overnight. Damaging winds and hail look to be the
primary threat at the time.

Convection should weaken early Thursday morning with a brief
lull in precip , but attention then turns to more convective
development later Thursday across the area. The setup for
Thursday afternoon is highly conditional with very little
confidence for the local area. If convection does develop over
or upstream of the area late Thursday, this activity will again
pose a threat for flooding and severe weather, but details will
likely remain uncertain until the overnight convection and
resultant outflow boundaries manifest over the local area.

&&

.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
Showers and thunderstorms from Thursday's overnight convection may
linger across Northeast Ohio and Northwest PA at the beginning of
the short term period Friday morning and afternoon. Precipitation
chances will drop off as moist low/mid levels and upper level
support exit to the east. A cold front will move southward across
the area during the day Saturday. This front may provide enough
support for some isolated showers and thunderstorms to develop in
Saturday before high pressure builds in behind the cold front.

High temperatures will trend cooler but still near average on Friday
as they rise into the 80s with upper 70s across Northwest PA. Behind
the cold front on Saturday, highs will be in the upper 70s to lower
80s. Expect low temperatures to follow a similar pattern, mid to
upper 60s on Friday night dropping to the upper 50s to lower 60s on
Saturday night.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
We'll undergo a pattern change as broad troughing will begin to take
shape over the eastern US by the start of the long term. There looks
to be a few shortwaves that will move along the deepening upper
trough through the middle of next week that we'll need to keep an
eye on. Otherwise, anticipate for below normal temperatures
generally in the mid to upper 70s for highs and mid 50s to lower 60s
for lows.

&&

.AVIATION /00Z Thursday THROUGH Monday/...
The aviation forecast for this TAF period is very uncertain and
low confidence due to multiple rounds of convection TSRA
impacting NEOH and NWPA. For the next 6 hours, we expect the
main terminals to be impacting with this convection will be CLE,
CAK, YNG, and possibly MFD. ERI may escape with just -SHRA for
the near term. FDY and TOL will likely remain VFR and not
impacted this evening. Outside of convection, VFR conditions
will be expected. In and around convection, MVFR to IFR
reductions are expected with heavy downpours and lower ceilings.
Winds will be variable closer the the convection. Wind will
generally be out of the south-southwest 5 to 12 knots through
the period with occasional gusts up to 20 knots during the
midday and afternoon hours.

Outlook...Non-VFR possible in showers and thunderstorms Thursday
night. Additional non-VFR possible in showers and thunderstorms
Friday into Saturday.

&&

.MARINE...
A warm front will gradually progress east across Lake Erie Wednesday
afternoon through Thursday. Southerly to southeasterly flow 10 to 15
knots ahead of the warm front will become southwesterly at 15 to 20
knots by Thursday morning, generating waves 1-3 feet. However,
conditions should remain below small craft advisory criteria.
Anticipate for multiple rounds of showers and thunderstorms across
Lake Erie now through Friday along and ahead of the warm front.

After the front passes on Friday morning, winds turn onshore and
remain generally below 10 knots through Saturday evening. A cold
front will cross south on Saturday and lead to northeasterly winds
to briefly increase to 10-15 knots. High pressure will build in from
the north behind the front and allow for winds to return below 10
knots by Sunday afternoon.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...Excessive Heat Watch from Thursday afternoon through Thursday
     evening for OHZ003-006>009-017>019-027-028-036-037.
     Flood Watch through Thursday morning for OHZ010>014-020>023-
     030>033-089.
PA...Flood Watch through Thursday morning for PAZ001>003.
MARINE...None.

&&

SYNOPSIS...Greenawalt
NEAR TERM...Greenawalt/Griffin
SHORT TERM...Iverson
LONG TERM...Iverson
AVIATION...Griffin
MARINE...Iverson
Hazardous weather outlook, Aug 23, 9:38 PM EDT, 1 hour 34 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
938 PM EDT Wed Aug 23 2023

OHZ003-006>009-017>019-027-028-036-037-250145-
Lucas-Wood-Ottawa-Sandusky-Erie-Hancock-Seneca-Huron-Wyandot-
Crawford-Marion-Morrow-
938 PM EDT Wed Aug 23 2023

...EXCESSIVE HEAT WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH
THURSDAY EVENING...

This Hazardous Weather Outlook is for north central Ohio and
northwest Ohio.

.DAY ONE...Tonight.

Showers and thunderstorms are possible overnight. Storms may produce
damaging wind gusts, large hail, and locally heavy rain and/or
localized flooding.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Excessive Heat Watch.

Showers and thunderstorms are possible on Thursday. Storms may
produce damaging wind gusts, large hail, and locally heavy rain
and/or localized flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

OHZ029-038-047-250145-
Richland-Holmes-Knox-
938 PM EDT Wed Aug 23 2023

This Hazardous Weather Outlook is for north central Ohio and
northeast Ohio.

.DAY ONE...Tonight.

Showers and thunderstorms with the potential for damaging wind gusts
and heavy rainfall that may produce localized flooding are possible
this evening through the overnight.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Showers and thunderstorms are possible again on Thursday. Storms may
produce damaging wind gusts, large hail, and locally heavy rain
and/or localized flooding.

Heat index values may approach 100 degrees on Thursday afternoon.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed. Please relay any information about
observed severe weather to the NWS while following all local, state,
and CDC guidelines.

OHZ010>014-020>023-030>033-089-PAZ001>003-250145-
Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland-Medina-Summit-Portage-
Trumbull-Ashland-Wayne-Stark-Mahoning-Ashtabula Lakeshore-
Northern Erie-Southern Erie-Crawford-
938 PM EDT Wed Aug 23 2023

...FLOOD WATCH IN EFFECT THROUGH THURSDAY MORNING...

This Hazardous Weather Outlook is for north central Ohio, northeast
Ohio and northwest Pennsylvania.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

Showers and thunderstorms are possible again on Thursday. Storms may
produce damaging wind gusts, large hail, and locally heavy rain
and/or localized flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LEZ061-142>149-162>169-250145-
Ripley to Buffalo NY extending from 5NM off shoreline to US-
Canadian border-Maumee Bay to Reno Beach OH-
Reno Beach to The Islands OH-The Islands to Vermilion OH-
Vermilion to Avon Point OH-Avon Point to Willowick OH-
Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH-
Conneaut OH to Ripley NY-
Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM
offshoreline to US-Canadian border-
Reno Beach to The Islands OH beyond 5NM off shoreline to US-
Canadian border-
The Islands to Vermilion OH beyond 5 nm off shoreline to US-
Canadian border-
Vermilion to Avon Point OH beyond 5 nm off shoreline to US-
Canadian border-
Avon Point to Willowick OH beyond 5 nm off shoreline to US-
Canadian border-Willowick to Geneva-on-the-
Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the-
Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border-
Conneaut OH to Ripley NY beyond 5 nm off shoreline to US-
Canadian border-
938 PM EDT Wed Aug 23 2023

This Hazardous Weather Outlook is for Lake Erie.

.DAY ONE...Tonight.

Showers and thunderstorms with the potential for damaging wind gusts
and heavy rainfall that may produce localized flooding are possible
this evening through the overnight.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Showers and thunderstorms are possible again on Thursday. Storms may
produce damaging wind gusts, large hail, and locally heavy rain
and/or localized flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Aug 23, 10:13 PM EDT, 59 minutes before
Preliminary Local Storm Report
National Weather Service Cleveland OH
1013 PM EDT Wed Aug 23 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1012 PM     Rain             1 W Lakewood            41.48N 81.83W
08/23/2023  M3.50 inch       Cuyahoga           OH   Public

            Many backyard rain gauges reporting 3 to 4
            inches of rainfall in the last couple of
            hours.

&&

mg
Local storm report, Aug 23, 10:42 PM EDT, 30 minutes before
Preliminary Local Storm Report
National Weather Service Cleveland OH
1042 PM EDT Wed Aug 23 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1041 PM     Tstm Wnd Dmg     2 SSE Sandusky          41.44N 82.70W
08/23/2023                   Erie               OH   Emergency Mngr

            Multiple large tree limbs blown down in
            Sandusky.

&&

mg
Local storm report, Aug 23, 10:44 PM EDT, 28 minutes before
Preliminary Local Storm Report
National Weather Service Cleveland OH
1044 PM EDT Wed Aug 23 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1043 PM     Tstm Wnd Gst     18 NNW Vermilion        41.66N 82.42W
08/23/2023  M51 MPH          LEZ164             OH   Buoy

            Buoy 45005 gusted to 51 mph.

&&

mg
Local storm report, Aug 23, 10:50 PM EDT, 22 minutes before
Preliminary Local Storm Report
National Weather Service Cleveland OH
1050 PM EDT Wed Aug 23 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1049 PM     Tstm Wnd Dmg     1 ESE Sandusky          41.45N 82.70W
08/23/2023                   Erie               OH   Emergency Mngr

            *** 2 INJ ***
            Erie County EM reporting a large tree into a
            house with injuries.

&&

mg
Local storm report, Aug 23, 10:56 PM EDT, 16 minutes before
Preliminary Local Storm Report
National Weather Service Cleveland OH
1056 PM EDT Wed Aug 23 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1056 PM     Tstm Wnd Gst     4 E Port Clinton        41.52N 82.87W
08/23/2023  M60 MPH          Ottawa             OH   ASOS

            Port Clinton ASOS measured a 60 mph wind
            gust.

&&

mg
Local storm report, Aug 23, 10:57 PM EDT, 15 minutes before
Preliminary Local Storm Report
National Weather Service Cleveland OH
1057 PM EDT Wed Aug 23 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1056 PM     Tstm Wnd Dmg     6 NE Port Clinton       41.56N 82.84W
08/23/2023                   Ottawa             OH   Emergency Mngr

            Ottawa County EMA reporting multiple large
            trees blown down near Catawba and Port
            Clinton.

&&

mg

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 23, 8:06 PM EDTFlash Flood WarningCLECuyahoga, Geauga, Lake5 hr
Aug 23, 8:10 PM EDTSpecial Marine WarningCLE95 min
Aug 23, 8:24 PM EDTSevere Thunderstorm Warning Considerable damage threatCLECuyahoga, Erie, Lorain66 min
Aug 23, 8:32 PM EDTFlash Flood WarningCLECuyahoga, Geauga, Lorain5 hr
Aug 23, 8:43 PM EDTFlash Flood Warning Considerable damage threatCLECuyahoga, Lake5 hr
Aug 23, 8:58 PM EDTSevere Thunderstorm WarningCLEAshland, Erie, Huron, Lorain, Medina, Wayne62 min
Aug 23, 9:09 PM EDTFlash Flood WarningCLECuyahoga, Lorain, Medina, Summit5 hr
Aug 23, 9:14 PM EDTAreal Flood AdvisoryCLEStark, Summit4 hr
Aug 23, 9:36 PM EDTFlash Flood Warning Considerable damage threatCLECuyahoga, Lorain5 hr
Aug 23, 9:38 PM EDTSpecial Marine WarningCLE2 hr
Aug 23, 9:46 PM EDTFlash Flood WarningCLEStark, Summit5 hr
Aug 23, 9:49 PM EDTSevere Thunderstorm Warning Considerable damage threatCLEAshland, Huron, Lorain, Medina, Wayne56 min
Aug 23, 9:56 PM EDTAreal Flood AdvisoryCLEAshland, Lorain, Medina, Wayne46 min
Aug 23, 10:24 PM EDTFlash Flood WarningCLEAshland, Lorain, Medina, Stark, Summit, Wayne6 hr
Aug 23, 10:29 PM EDTSevere Thunderstorm WarningCLEErie, Huron, Lorain, Ottawa, Sandusky46 min
Aug 23, 10:34 PM EDTFlash Flood WarningCLEErie, Huron, Ottawa6 hr
Aug 23, 10:38 PM EDTSevere Thunderstorm WarningCLEAshland, Holmes, Richland, Wayne52 min
Aug 23, 10:50 PM EDTRiver Flood WarningCLELake6 hr
Aug 23, 11:10 PM EDTFlash Flood WarningCLEAshland, Holmes, Richland, Wayne5 hr
Aug 23, 11:15 PM EDTSevere Thunderstorm WarningCLEAshland, Erie, Huron, Richland, Sandusky, Seneca60 min
Aug 23, 11:22 PM EDTFlash Flood Warning Considerable damage threatCLEAshland, Erie, Huron, Lorain, Medina6 hr
Aug 23, 11:28 PM EDTSevere Thunderstorm WarningCLEOttawa62 min
Aug 23, 11:39 PM EDTRiver Flood WarningCLELorain60 hr
Aug 23, 11:44 PM EDTSpecial Marine WarningCLE2 hr
Aug 23, 11:54 PM EDTAreal Flood AdvisoryCLEHolmes, Knox6 hr
Aug 23, 11:57 PM EDTRiver Flood WarningCLESummit2 hr
Aug 24, 12:13 AM EDTSevere Thunderstorm WarningCLEErie, Huron, Sandusky, Seneca62 min
Aug 24, 12:17 AM EDTSpecial Marine WarningCLE88 min
Aug 24, 12:18 AM EDTFlash Flood WarningCLEErie, Ottawa, Sandusky, Seneca6 hr
Aug 24, 12:26 AM EDTSevere Thunderstorm WarningCLELucas, Ottawa49 min
Aug 24, 12:46 AM EDTFlash Flood WarningCLELucas, Ottawa, Sandusky, Seneca5 hr
Aug 24, 1:19 AM EDTFlash Flood WarningCLECrawford, Wyandot5 hr
Aug 24, 1:24 AM EDTSevere Thunderstorm WarningCLECrawford, Hancock, Seneca, Wyandot51 min
Aug 24, 1:43 AM EDTAreal Flood WarningCLECuyahoga, Lake9 hr
Aug 24, 1:49 AM EDTSevere Thunderstorm WarningCLECrawford, Hancock, Marion, Morrow, Wyandot41 min
Aug 24, 1:56 AM EDTSpecial Marine WarningCLE2 hr
Aug 24, 1:59 AM EDTAreal Flood WarningCLECuyahoga, Lorain11 hr
Aug 24, 2:02 AM EDTSpecial Weather StatementCLELucas, Wood43 min
Aug 24, 2:21 AM EDTAreal Flood AdvisoryCLEMarion, Morrow5 hr
Aug 24, 2:42 AM EDTAreal Flood WarningCLEStark5 hr
Aug 24, 3:01 AM EDTSevere Thunderstorm WarningCLELucas, Ottawa, Wood44 min
Aug 24, 3:03 AM EDTSpecial Marine WarningCLE87 min
Aug 24, 3:05 AM EDTRiver Flood WarningCLEErie, Lorain31 hr
Aug 24, 3:05 AM EDTRiver Flood WarningCLEErie26 hr
Aug 24, 3:22 AM EDTFlash Flood WarningCLELucas, Wood4 hr
Aug 24, 3:35 AM EDTExcessive Heat WarningCLEHancock, Lucas, Wood17 hr
Aug 24, 3:35 AM EDTHeat AdvisoryCLECrawford, Knox, Marion, Morrow, Ottawa, Sandusky and 2 more17 hr
Aug 24, 4:19 AM EDTAreal Flood WarningCLEAshland, Wayne9 hr
Aug 24, 4:28 AM EDTAreal Flood WarningCLEAshland, Erie, Huron, Lorain, Medina, Ottawa8 hr
Aug 24, 4:36 AM EDTAreal Flood WarningCLEAshland, Holmes, Richland, Wayne8 hr
Aug 24, 4:40 AM EDTAreal Flood AdvisoryCLEHancock, Wyandot3 hr
Aug 24, 6:08 AM EDTAreal Flood WarningCLECrawford, Erie, Lucas, Ottawa, Sandusky, Seneca and 1 more7 hr
Aug 24, 7:42 AM EDTAreal Flood WarningCLELucas, Wood5 hr
Aug 24, 12:32 PM EDTAreal Flood WarningCLELorain118 min
Aug 24, 12:35 PM EDTAreal Flood AdvisoryCLEErie, Huron115 min
Aug 24, 12:59 PM EDTAreal Flood WarningCLEAshland2 hr
Aug 24, 1:10 PM EDTAreal Flood AdvisoryCLESandusky2 hr
Aug 24, 1:55 PM EDTSpecial Marine WarningCLE83 min
Aug 24, 2:30 PM EDTAreal Flood AdvisoryCLECuyahoga, Lorain2 hr
Aug 24, 2:49 PM EDTAreal Flood AdvisoryCLEAshland2 hr
Aug 24, 3:10 PM EDTSpecial Weather StatementCLEPortage, Summit50 min
Aug 24, 3:13 PM EDTAreal Flood WarningCLEAshland31 hr

Nearby

Tornado Warnings in Ohio, 2023Every tornado warning in 2023Tornadoes in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.